Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Urine and motion slightly red, loose bowel movement, mild stomach pain. What is causing this?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11722 Questions
urine and motion is slightly red in colour for past two days what possible reasons
loose bowel movements for past one month accompanied with mild stomach
pain on and off
right now dull pain only in the lower portion of abdomen
Posted Tue, 8 May 2012 in Digestion and Bowels
Answered by Dr. Rakhi Tayal 2 hours later
Thanks for posting your query.
Loose stools for last one month with lower abdomen pain associated with red discoloration might be due to -
1.     Crohn's Disease or ulcerative colitis- These are autoimmune gut disorders. This causes sores in your intestines, stomach, and/or throat which causes blood and mucus in the stool.
2.     Infectious diarrhea which may develop after eating contaminated food or drinking contaminated water or unpasteurized milk. A routine blood, stool, urine tests and stool culture may find the infection causing diarrhea.
3.     Irritable bowel syndrome- IBS can be helped by eating a proper diet and taking medications.
Other causes include- Lactose intolerance or gluten sensitivity, intestinal polyp or gastritis.

However, a reddish discoloration of the urine can be due to other causes. Since I believe that more information can help a physician help a patient better, I would request you to answer the following questions:
a.     Do you have any other symptoms like burning or pain while urination or increased frequency?
b.     Do you have any fever, joint pain or any other symptoms?

Please visit your primary care physician so that an evaluation can be done and appropriate investigations can be done. Treatment can be started only once we definitively know what we are dealing with.
Till then, I would suggest the following:
a.     For temporary relief, start eating low fiber (no more then 2 grams), and a low resin diet with plenty of fluids orally. That means that you should avoid nuts, popcorn, anything with seeds, or caffeine.

Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor